MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0119L22
Medical Device Problem Codes Inflation Problem (1310); Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the physician was tried to inject sterile water with a syringe, but the syringe was not used as the water did not go in the foley catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ manufacturing related.Sample has been evaluated and observed the irrigation eye has incomplete burn which caused the blockage of the irrigation lumen.Introduced water into the inflation lumen and the balloon of catheter can be inflated and deflated without difficulties.Evaluation found inflation issue in irrigation lumen as water was unable to be introduced through the irrigation funnel and came out from irrigation eye.Catheter was examined under microscope and observed the irrigation eye has incomplete burn.A potential root cause for this failure mode could be burning tip not hot enough/poor connection of burning tip and transformer/wrong operator technique/burning tip dirty.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use were found adequate and states the following: bardia biocath foley catheter single use only, [warnings].1.Method for use.(1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients.(1) patients with delirium who might pull out catheter [when patient tugs at catheter un-consciously, the bladder and urethra may be damaged.] [contraindications], 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such aswhite petrola-tum and animal oils).[they may damage the device and may burst balloon.] (4)do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon re-moval or failure to deflate or remove the balloon.] 2.Applicable patients (1)do not use in patients who are or have been allergic to natural rubberlatex [shape, configuration and principles] bardia biocath foleycatheter is a balloon catheter.There are different type variations, for example, 2way and 3way products.Some may include a syringe prefilled with sterile water and a water-soluble lubricant as an accessory.Material balloon catheter: natural rubber latex sizes of catheters available in sizes 12 to 26every 2fr 1.Ballooncatheter2 inflation valve irrigation funnel drainage funnel inflation funnel balloon cross section of catheter drainage lumen irrigation lumen inflation lumen cap 2.Accessories syringe prefilled with sterile water water-soluble lubricant (neither of them may be included in some product variations.) [intended use & effect-efficacy] this deviceisdesigned to be placed in the bladder for the purpose of urinary drainage and blad-der irrigation.[directions for use] 1.Method of use the device is intended for single use only and is not reusable.(1)cleanse the area around the external urethralmeatus with the cotton balls immersed in the antiseptics.(2)lubricate the distal end of the catheter with water-soluble lubricant.(3)insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified vol-ume of sterile water into the inflation lumen to inflate the balloon.(4)pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5)to deflate balloon andremove catheter, inserta luertip(needleless) syringe in the inflation valve to allow the waterto drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.3 2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.[the inflation lumen for balloon defla-tion may be occluded by negative pressure, and as a result the cathetercannot be removed.] (3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4) no substance except sterile water should be used to inflate the balloon.(5) do not wipe catheter surface with organic solvents such as alcohol.(6) do not aspirateurine through drainage funnel wall.(7) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(8) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor bro-ken.(9) when irrigating, open the cap of irrigation funneland attach irrigation line or tube under aseptic technique.After use, close the cap.[precautions] 1.Precautions for use (exercisecaution when using the device in the following patients) (1)exercise caution when using the device in patients with high urinary calcium levels as en-crustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1)when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rup-ture, defect, etc.Before inserting a new catheter.(2)when any part oftheballoon and/or the catheteris missing,consider removing them using a cystoscope.(3)when it is difficult to remove catheter by deflating the balloon,take appropriate measures according to the section ¿troubleshooting¿. when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal-difficult case¿ hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal-difficult cases.A.Non-rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon-rupture method with balloon-rupture method, fragments of the ruptured balloon mayremain in the bladder.Therefore, try non-rupture method first.A.Non-rupture method 1)attach luer tip syringe to the inflationvalve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.2)if situationwouldn't be improved with 1), sever the inflation funnel of valve.(fig.1) 4 fig.1 3)if situation wouldn¿t be improved with 2), sever the catheter shaft while holding it with for-ceps so that the distal segment may not be drawn into the urethra.(fig.2) fig.2 4)if situation wouldn't be improved with3), insert a needle into the inflation lumen and pump the plunger.(fig.3) fig.3 5)if situation wouldn't be improved with 4), insert a fine steel wire through the inflation lumen of catheter.(fig.4) fig.4 b.Balloon-rupture method 1)inject 100-200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.(fig.5) mineral oil fig.5 2)if situation wouldn't be improvedwith 1), attempt following procedures.5 a)under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.(fig.6) fig.6 b)in male patients, burst the balloon by puncture witha needle from the perineal (or suprapu-bic) region or through the rectumunder ultrasonographic guidance.(fig.7) fig.7 c)in female patients, burst the balloon by insertion of a needle along the urethra.(fig.8) fig.8 3.Malfunction and adverse events (1) malfunction -catheter kinking, damage, rupture -difficulty or failure to remove the device -occlusion of catheter inner lumens -encrustation -accidental removal of the device due to leakage of sterile water or balloon rupture -device damage due to inappropriate use6 (2) adverse events -urinary-tract infection -hemorrhage, hematuria -allergy reaction to the device -calculus formation -edema -pain -discomfort -injury of bladder or urethral -urethritis, urinary incontinence -retained balloon fragments [storage methodand expiration date] 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date correction- d, f, h this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22045123
Report Number1018233-2025-03642
Device Sequence Number15680529
Product Code EZC
UDI-Device Identifier00801741019081
UDI-Public(01)00801741019081(11)240726(17)281228(10)MYJS1100
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0119L22
Device Lot NumberMYJS1100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown